Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Whats my risk of developing lipodystrophy?
Jan 13, 2005

I have been on my first regimen of Epivir, Ziagen and Sustiva for about 4.5 years now with relatively good results. CD4's around 380 and undetectable viral loads.The exception is slightly elevated cholesterol and triglycerides which I have been taking Lipitor for. Given I have been on this regimen for the time mentioned and am doing pretty well, what are the risks of developing body fat changes in the future?

Response from Dr. Henry

The chances for developing fat changes are highly variable and depend on the particular regimen (little long term data with you current regimen), how low your CD4 count went before treatment started (higher if the CD4 count is lower), age (? higher risk if older), and other variable such as gender, race-etc. As persons age (even without HIV) there are often shifts in fat so that pinning down a specific cause or risk for a single individual is difficult. KH



Previous
Thuja
Next
Drug interractions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement